FDA warns against using sterile drugs from Ranier’s Compounding Laboratory

The FDA is warning health care professionals not to use sterile drug products from Ranier’s Compounding Laboratory due to lack of sterility assurance.

Medical supplies should immediately be checked, and any purportedly sterile drug products from the Jeannette, Pennsylvania, laboratory and pharmacy should be quarantined and not administered to patients, according to an FDA release.

A warning letter was sent to the facility in March 2017 after an inspection found “serious deficiencies” in sterile drug production practices, which could put patients at risk. In June, the FDA recommended all unexpired drugs from the facility be recalled and operations be halted until the facility’s deficiencies were addressed; however, the company has failed to do so, the press release said.

No adverse events have been associated with the drug products. The FDA asks health care professionals and patients to report any adverse reactions or problems to its MedWatch Adverse Event Reporting program.

 

Sources:

https://www.fda.gov/Drugs/DrugSafety/ucm612911.htm

https://www.fda.gov/ICECI/EnforcementActions/WarningLetters/2017/ucm558496.htm

The FDA is warning health care professionals not to use sterile drug products from Ranier’s Compounding Laboratory due to lack of sterility assurance.

Medical supplies should immediately be checked, and any purportedly sterile drug products from the Jeannette, Pennsylvania, laboratory and pharmacy should be quarantined and not administered to patients, according to an FDA release.

A warning letter was sent to the facility in March 2017 after an inspection found “serious deficiencies” in sterile drug production practices, which could put patients at risk. In June, the FDA recommended all unexpired drugs from the facility be recalled and operations be halted until the facility’s deficiencies were addressed; however, the company has failed to do so, the press release said.

No adverse events have been associated with the drug products. The FDA asks health care professionals and patients to report any adverse reactions or problems to its MedWatch Adverse Event Reporting program.

 

Sources:

https://www.fda.gov/Drugs/DrugSafety/ucm612911.htm

https://www.fda.gov/ICECI/EnforcementActions/WarningLetters/2017/ucm558496.htm